MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific sphincterotome (unknown model).Non-health care professional: investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Also included in the return were 3 sealed devices from the same lot number.Complaint device: our evaluation of the product said to be involved confirmed the report.There was wire guide coating damage near the distal end.Between 3.6 cm to 15.3 cm from the distal end, the wire guide covering folded over itself.There was bare core wire from 15.3 cm to 26.7 cm.No portion of the wire guide coating appeared to be missing.Sealed devices: our evaluation of the 3 sealed devices could not confirm the report as it was described because the devices functioned as intended.During functional testing, the wire guide lumen was flushed and advanced through a dash-acro-35-450 sphincterotome.The sphincterotome with pre-loaded wire guide was advanced inside an olympus tjf-160vf endoscope placed in a simulated biliary position.The distal end of each device was cannulated through the simulated papilla with the wire guide held in place using a wire guide locking device.A long wire exchange was performed where the sphincterotome was removed by pulling back on the catheter with the wire guide held in place.No resistance was encountered during this process.A visual examination of each wire guide showed no damage after completion of the long wire exchange.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The sub-assembly device history record for the wire guide was reviewed.A discrepancy or anomaly was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat calibrated tip wire guide.The device was advanced to desired position, but the user felt obvious resistance during use.The user retracted the device from the patient and found out the surface was partially peeled off from the wire guide [coating damage].The user checked and confirmed there was no surface [coating] of wire guide was left in the patient.The user changed to another of the same device to continue and finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8262531
Report Number1037905-2019-00023
Device Sequence Number18873897
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)210913(10)W4119609
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Catalogue NumberACRO-35-450
Device Lot NumberW4119609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age79 YR
Patient Weight60